Thyroid UK
84,405 members99,405 posts

Vagifem and thyroid meds

Hi all its been a long time since I've posted for the past two weeks I've been using vagifem 10 mg two at night the past week I've all symptoms of low thyroid I've stopped using it since yesterday as when I google it's interaction with eltroxin it said it can interact with absorbing eltroxin has anyone else on this brill site used vagifem and had this happen thanks

13 Replies
oldestnewest

I have used it for years and never had any problems, I don't understood how it would affect thyroid as it's topical so absorption,if any, would be minuscule.

1 like
Reply

Hi bantam12,

Would you be good enough to explain what Vagifem is? I appreciate that I could look it up, however I prefer to 'talk' to someone who has experience of using it.

My GP has recently said that she would like me to go of HRT.

I have stalled that decision for a year, but the last time I spoke with her she said there was no negotiation.

I had other more pressing things to discuss at the appointment so didn't take it any further.

Please explains when you can 😊 what is the benefit of using Vagifem.

J 😊🍀

Reply

It's a topical estradiol pessary so treats problems caused by atrophic vaginitis. There are many other treatments so you need to read up and decide which is best for you.

1 like
Reply

Thanks bantam12,

That's what I'll do,

J 😊🍀

Reply

I used this briefly before taking oral HRT, & found it reduced my hot flushes. I wasn't taking thyroid meds at the time, so there was no interaction. However, neither my HRT or THs workes as effectively when I took them close together. I don't know whether this reduced was purely a digestive clash. Have you noticed a difference in how well your eltroxin is working?

Reply

To make sure I would take them with several hours in between and then consider getting bloods done if you continue to have problems.

Reply

Vagifem is not an oral hrt !

Reply

Vagifem treats vaginal dryness which is a hideous condition to have and is part of the menopause.

When I started NDT and bioidentical progesterone instead of HRT I asked my private doctor whether I should stop Vagifem and he said it was fine to continue.

I am so glad as I have found no other treatment that works for dryness in that area, and I have tried most of them :-)

1 like
Reply

hi i have been given vagifem cream i always have bad side affects to medication so a bit nervious of starting them advice please did you have any side affects i read about the side affects .

Reply

Thanks everyone I'm 53 now and due to cancer in my twenties I started menopause at 28 I've no other explanation for feeling as I do I've been doing great for past year and half even though I've dealt with another form of cancer in 2015. I was using the vagifem at night around 10 p.m. And taking my eltroxin at 7 a.m. It's the only thing I've done different I'm not able to tolerate most meds usually get all side effects. I've stopped using it and I'll give it a week see if my energy levels improve or not I'll head to doc.

Reply

Am still new on Vagifem (1st month) but not sure of reaction with Levothyroxine... Have put on weight big time!

Reply

As Vagifem is a topical replacement there's only a minuscule amount absorbed, doubtful it's caused weight gain.

Reply

I'm back using it when I was taking it each day for the first two weeks I was feeling very tired. I kept with it this time and am now using it twice weekly and the exhaustion has passed. I didn't find it caused weight gain.

Reply

You may also like...